Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 5, NWS Corpus Christi, TX

April 17, 2017Calhoun County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 17, 2017, 2:45 PM CDT for Calhoun County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2017, 2:45 PM CDT (19:45 UTC)
Expired
Apr 17, 2017, 4:45 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 2:47 PM CDTFLASH FLOODPoint Comfort, TXWATER COVERING PEASE AND RUNNELS ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

492 
WGUS54 KCRP 171945
FFWCRP
TXC057-172145-
/O.NEW.KCRP.FF.W.0005.170417T1945Z-170417T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
245 PM CDT MON APR 17 2017

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Northeastern Calhoun County in south Texas...

* Until 445 PM CDT

* At 244 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Point Comfort and Port Alto. 

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2858 9647 2857 9649 2861 9643 2866 9646
      2861 9648 2866 9652 2864 9651 2862 9656
      2866 9658 2866 9659 2870 9657 2872 9641
      2864 9641 2866 9636 2867 9639 2867 9633

$$

Wagner
1 follow-up statement
777 
WGUS74 KCRP 171959
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
259 PM CDT MON APR 17 2017

TXC057-172145-
/O.CON.KCRP.FF.W.0005.000000T0000Z-170417T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun TX-
259 PM CDT MON APR 17 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN CALHOUN COUNTY...

At 258 PM CDT, local law enforcement reported water covering roads 
in Point Comfort. Up to three inches of rain have already fallen. 
Flash flooding is occurring.

Some locations that will experience flooding include...
Point Comfort and Port Alto. 

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2858 9647 2857 9649 2861 9643 2866 9646
      2861 9648 2866 9652 2864 9651 2862 9656
      2866 9658 2866 9659 2870 9657 2872 9641
      2864 9641 2866 9636 2867 9639 2867 9633

$$

Wagner

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:44 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 17, 12:44 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1244 PM CDT Mon Apr 17 2017

.DISCUSSION...

See Aviation below for 18Z TAF update.

&&

.AVIATION...

VFR prevails across ALI/CRP/VCT, with high end MVFR cloud deck
still lingering over LRD early this afternoon. Showers and
thunderstorms will continue moving within the vicinity of
terminals through the afternoon and early this evening, with
activity waning overnight. MVFR cigs over LRD should lift later
this afternoon, and remain VFR through the remainder of the
period. Over ALI/CRP/VCT though, low cloud deck will redevelop
overnight, bringing a return to MVFR late tonight into Tuesday
morning. Patchy fog will also limit visibilities slightly (MVFR)
across ALI and VCT during the early morning tomorrow as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    69  83  70  84  69  /  20  50  20  20  10
Victoria          67  83  67  84  67  /  20  50  20  20  10
Laredo            67  87  69  90  69  /  30  10  10  10  10
Alice             67  85  66  87  66  /  30  50  10  20  10
Rockport          71  82  72  82  73  /  20  40  20  20  10
Cotulla           66  85  67  89  68  /  30  10  10  10  10
Kingsville        68  85  68  87  68  /  20  50  20  20  10
Navy Corpus       72  83  73  83  73  /  20  40  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LK/84...AVIATION
Hazardous weather outlook, Apr 17, 5:22 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
522 AM CDT Mon Apr 17 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
522 AM CDT Mon Apr 17 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms across the Coastal Plains
today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms will be mainly over the
Coastal Plains to Victoria area on Tuesday with isolated storms
expected for Wednesday. Isolated to scattered thunderstorms will
be possible Saturday into Saturday night with a cold front.
Thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/TMT

In the hours before

Special weather statement, Apr 17, 9:32 AM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
932 AM CDT MON APR 17 2017

TXZ242>246-171515-
Aransas-Kleberg-Nueces-Refugio-San Patricio-
932 AM CDT MON APR 17 2017

...A QUICK BURST OF STRONGER WINDS WILL AFFECT SOUTHWESTERN
ARANSAS...SOUTHEASTERN NUECES...EASTERN SAN PATRICIO...SOUTHWESTERN
REFUGIO AND EASTERN KLEBERG COUNTIES...

At 930 AM CDT, radar indicated strong winds were located along a
line extending from near Woodsboro to Corpus Christi International
Airport to near Riviera Beach. Movement was east at 25 mph.

Winds up to 40 mph are possible.

Locations impacted include...
Corpus Christi, Portland, Rockport, Port Aransas, Taft, Corpus
Christi International Airport, Ingleside, Aransas Pass, Gregory,
Ingleside On The Bay, Bayside, Flour Bluff, Palm Harbor, Christus
Spohn Hospital South, Corpus Christi North Beach, Padre Balli Park,
Bay Area Medical Center, Padre Isles Country Club, Corpus Christi Del
Mar East Campus and Clarkwood.

LAT...LON 2724 9763 2728 9765 2727 9769 2728 9774
      2820 9743 2809 9699 2735 9725 2725 9730
      2724 9735 2728 9736 2727 9737 2724 9737
      2724 9740 2725 9742 2726 9742 2726 9745
      2725 9749 2724 9749 2724 9750 2723 9754
TIME...MOT...LOC 1430Z 281DEG 24KT 2823 9737 2780 9750 2734 9766

TJC
Special weather statement, Apr 17, 11:31 AM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1131 AM CDT MON APR 17 2017

TXZ234-171700-
Victoria-
1131 AM CDT MON APR 17 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VICTORIA COUNTY...

At 1131 AM CDT, a strong thunderstorm was located over Thomaston, or
9 miles southeast of Cuero, moving northwest at 15 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Victoria, Fordtran, Victoria Colony Creek Country Club, Victoria
Mall, Mission Valley, Victoria Detar Hospital North and Nursery.

LAT...LON 2908 9695 2882 9695 2882 9719 2883 9719
      2885 9720 2887 9724 2885 9724 2886 9725
      2885 9726 2885 9728 2888 9728 2910 9698
TIME...MOT...LOC 1631Z 151DEG 13KT 2902 9715

GW
Special weather statement, Apr 17, 2:05 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
205 PM CDT MON APR 17 2017

TXZ247-171945-
Calhoun-
205 PM CDT MON APR 17 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN COUNTY...

At 205 PM CDT, a strong thunderstorm was located over Indianola, or 7
miles northwest of Port Oconnor, moving northeast at 15 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Schicke Point and Port Alto.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2860 9642 2859 9645 2860 9644 2860 9643
      2867 9646 2861 9648 2865 9651 2864 9653
      2871 9649 2870 9643 2872 9641 2864 9641
      2863 9636 2866 9636 2867 9637 2867 9632
      2864 9632
TIME...MOT...LOC 1905Z 213DEG 14KT 2853 9649

Heavener

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 10:51 PM CDTSpecial Weather StatementCRPWebb24 min
Apr 16, 11:19 PM CDTSpecial Weather StatementCRPWebb41 min
Apr 16, 11:53 PM CDTSpecial Weather StatementCRPWebb37 min
Apr 17, 1:20 AM CDTSpecial Weather StatementCRPWebb40 min
Apr 17, 1:31 AM CDTSevere Thunderstorm WarningCRPWebb31 min
Apr 17, 2:00 AM CDTSpecial Weather StatementCRPWebb45 min
Apr 17, 2:13 AM CDTSpecial Weather StatementCRPWebb47 min
Apr 17, 2:23 AM CDTSevere Thunderstorm WarningCRPWebb52 min
Apr 17, 2:40 AM CDTAreal Flood AdvisoryCRPWebb2 hr
Apr 17, 3:10 AM CDTSevere Thunderstorm WarningCRPDuval, Webb50 min
Apr 17, 4:01 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces44 min
Apr 17, 4:45 AM CDTSpecial Weather StatementCRPJim Wells, Kleberg30 min
Apr 17, 5:15 AM CDTSpecial Weather StatementCRPKleberg, Nueces, San Patricio60 min
Apr 17, 8:25 AM CDTRiver Flood WarningCRPWebb3 days
Apr 17, 9:32 AM CDTSpecial Weather StatementCRPKleberg, Nueces43 min
Apr 17, 11:31 AM CDTSpecial Weather StatementCRPVictoria29 min
Apr 17, 2:05 PM CDTSpecial Weather StatementCRPCalhoun40 min
Apr 17, 2:32 PM CDTAreal Flood AdvisoryCRPCalhoun58 min
Apr 17, 2:50 PM CDTSpecial Weather StatementCRPCalhoun25 min
Apr 17, 3:30 PM CDTSpecial Weather StatementCRPCalhoun15 min
Apr 17, 4:46 PM CDTSpecial Weather StatementCRPJim Hogg29 min
Apr 17, 5:20 PM CDTSevere Thunderstorm WarningCRPKleberg25 min

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.